MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, TALL HEIGHT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, TALL HEIGHT; EXPANDER, SKIN, INFLATABLE
Catalog Number SCPX123TH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female who underwent an unknown breast surgery with a mentor cpx4 plus, smooth, tall height 450cc saline prosthesis experienced right sided deflation intraoperative.The defective implant not in contact with patient, and no patient consequences reported.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on december 04, 2024: according to the information received, the expansion needle punctured the expander during surgery.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample determined that the cpx4 plus sm te th 450cc tissue expander had an area of missing material (a) and a tear (b) on the anterior view, measuring approximately 0.5 cm x 0.5 cm and 0.2 cm respectively.Leak testing was performed, according to the mentor procedure, and no additional leak sites were detected during the analysis.Microscopic examination was performed on the edges of the missing material (a) and tear (b); parallel striations were found in an area of the missing material measuring approximately 0.2 cm, and parallel striations were found in the whole area of the tear (b).Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.The cause in the remaining area of the missing material (a) could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Based on the information currently available, the microscopic examination of the returned product indicates that the expander could have been damaged during the implantation.The product insert data sheet cautions not to allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX4 PLUS, SMOOTH, TALL HEIGHT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20666328
Report Number1645337-2024-13272
Device Sequence Number12584330
Product Code LCJ
UDI-Device Identifier10081317028434
UDI-Public(01)10081317028434(11)231130(17)271127(10)9982110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSCPX123TH
Device Lot Number9982110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/02/2024
12/04/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/04/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale